I have just been prescribed Celexa/Citalopram today for severe anxiety, Obsessive compulsive disorder and depression. I am just wondering if anyone out there knows if this is a good medication to treat these 3 conditions and how fast it could start working? I am also a bit worried about the side effects. Mainly the sexual side effects like erectile dysfunction. I am just wondering if this medication is likely to cause these side effects? and if it does cause them do they get better the longer you take the medication or after you stop taking it? Thank you.
I've been on Celexa for over 4 years and I really like it. I suffer from depression, and anxiety, Celexa works great on both. I do also take Wellbutrin and Clonazepam too though. I've also had no side effects with the Celexa and with your three diagnosis's the Celexa sounds like a good choice on your doctor.
Sexual side effects are quite common for all ssris. The good news is that Viagra can be taken with no interactions. Obviously try it out as it is not a given that you will have sexual side effects. But if you do consider having the talk with your doctor. It's worth it. Not getting any is depressing in itself :). Good luck!
Hi, i have taken Citalopram for several years now and i can honestly say it has changed my life for the better. I started on 20mg, and quickly moved up to 40mg (within 3 weeks) and that is when i really noticed a difference. I also suffer from Depression, GAD and OCD. I do take an add on medication for the anxiety as personally i didn't find the Citalopram was enough alone for that reason. It can be rough until you get used to it, it is common that these type of medications (SSRI's) can make you feel worse before you feel better, i'm not wanting to worry you but being realistic, so you know what to expect. Please enter 'Citalopram' in to the search box at the top of the page to read concise information about it... Yes there are many listed side effects, but that doesn't mean that you will suffer from them. After the induction period, the only side effects i suffer with now are weight gain and a bit lethargy/ slightly reduced ability to concentrate, but these aren't major symptoms and i can live day to day just fine.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 30 Nov 2010 • 8 answers
Posted 29 Jul 2014 • 6 answers
Posted 18 Aug 2015 • 3 answers
Posted 3 Sep 2015 • 2 answers
Posted 24 Feb 2016 • 5 answers